today was the last of my pills tabs 10/325's and have been taking for the last year 10 to 20 a day. what do i need to do so the dt's don't kill me... please help
Stay calm, you won't get dt's from Opoid withdrawl. It'll last 5 miseable days. If you're really serious about quitting while on that high of tolerance then ask Dr. for a referral to a Suboxen Maitenance Program or a Psyciatrist that can put you on the Rx. that can help bring you down.
Hi mred. Not to worry... you will not have DT's from withdrawing from opiates. Withdrawing from opiates will not kill you as DT's can but you may feel you want to die!!!
You have not been taking opiates for a long time compared to many here but you have been taking a large amount. Yes, the worst part of you WD will be for 1-2 weeks but you will have many effects for at least 8 weeks. This has been my experience. I was on opiates longer but I still had GI effects for 2 months. Unfortunately the cravings lasted much longer than the WD symptoms and I relapsed.
I am not saying that going cold turkey does not work. It does... you just need to be more patient and have a good support system. If you choose do go the cold turkey route, there is a guide called The Thomas Recipe which is one guy's diary of the things, OTC remedies, etc., which helped him through.
Re: cravings... when we are on opiates, the more we take the more receptor sites are produced in the brain... this is why it always takes more to achieve the same effect (tolerance). Opiates are called "up regulating" drugs because they do cause the brain to grow more receptor sites. Since we have all of these extra receptor sites, it takes time for the bodies' Reticuloendothelial system to reabsorb these sites. As long as there are extra receptor sites, the cravings will be greater. As our bodies get rid of these extra sites the cravings should be less. Now there will always be a psychological craving, in some fashion, for those of us who have become addicted... that is using the drugs for purposes other than for what they were prescribed. A good support system, and addiction counselor and/or AA or NA will help with this.
The other alternative to getting off of the opiates is through suboxone therapy. Suboxone is soon becoming the gold standard in treating opiate addiction. It gets rid of withdrawal symptoms within 15 minutes after taking it. You have to be in moderate withdrawal before taking the first dose. The goal is then to be on the suboxone until our bodies become accustomed to not taking the opiates anymore. This is usually anywhere from 3-6 months. The suboxone also gets rid of any cravings from being off the other opiates.
Suboxone is an opiate itself. It has the opiate called, buprenorphine in it. This opiate is not "up regulating" so it does not cause extra receptor sites to be produced. You can be on the same dose for years without having to go up on the amount. It has a much stronger affinity for the "mu" opiate receptor site. Therefore, it kicks other opiates off the site. This is why it is called an agonist/antagonist drug. While producing a positive effect, it can also reverse the effect of other opiate drugs on the receptor site.
I have been longwinded here... sorry. But I do like to try to explain what is happening at the receptor level.
This is why I think that suboxone makes so much since.
All this being said, when it is time to come off the suboxone, it must be tapered slowly to prevent withdrawal symptoms. I have yet to taper although have started my taper today. There are a couple of taper "recipes" listed on this site by Pattishan61 and by Robert_325. Both are good. Robert's is a little faster but they both are successful and good when the time comes to taper.
Anyway, without being anymore verbose, I wish you much luck with whatever method you decide to use in coming off of the opiates. The most positive thing is that you HAVE decided to come off and not let these very insidious drugs control your life anymore.
I also highly recommend that you get an addiction counselor and become glued into an AA or NA group to help you through this process.
Good Luck my friend with many blessings. God Bless and Happy New Year... pup
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Alcohol Withdrawal - the dr give my husban pexeva one at bed time he can still have beten 5 to6 beer
Posted 10 Sep 2009 • 1 answer
Alcohol Withdrawal - So twitching uncontrollably is a normal symptom? Even daily? I'm 25 and I have?
Posted 20 Jul 2011 • 4 answers
Posted 20 Oct 2015 • 2 answers
Posted 10 Dec 2015 • 2 answers
Posted 18 Sep 2016 • 0 answers